Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 15, 2010, 3:39 PM CDT for Warren County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 3:39 PM CDT (20:39 UTC)
- Expired
- May 15, 2010, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
528
WGUS54 KOHX 152039
FFWOHX
TNC177-152245-
/O.NEW.KOHX.FF.W.0015.100515T2039Z-100515T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MCMINNVILLE...
* UNTIL 545 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES
2 INCHES OF RAIN HAS FALLEN OVER THE AREA IN THE PAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3561 8580 3579 8577 3566 8557 3554 8567
3554 8569
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:21 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 15, 9:21 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 921 AM CDT SAT MAY 15 2010 .UPDATE... 24 HRS COMPARISONS OF THE 12Z SOUNDING DATA SUGGESTS THAT CONDITIONS ARE NOT AS UNSTABLE NOW AS THEY WERE 24 HRS AGO. LAPS DATA SHOWS A MARKED DIFFERENCE IN SFC CAPES. NEVERTHELESS...STILL LOOKING AT THE POTENTIAL DEVELOPMENT OF SVR WX BUT IT SHOULD BE MORE OF AN AFTERNOON EVENT AND NOT START AS EARLY AS IT DID YESTERDAY. AS FOR RAINFALL AMOUNTS...WE ARE STILL LOOKING AT A SIMILAR SITUATION COMPARED TO YESTERDAYS AMOUNTS....GENERALLY ONE HALF TO 1 INCH TOTALS WITH LOCALIZED AMOUNTS OF AROUND 2 INCHES ARE EXPECTED. FOR NOW...NO CHANGES TO THE FCST OR GRIDS. A FEW ISOL SHOWERS ARE ONGOING ACROSS THE AREA BUT VERY LITTLE LIGHTNING AS OF YET. MAY ISSUE ANOTHER CONVECTIVE DRIVEN FLASH FLOOD WATCH WHEN CONDITIONS SET UP LATER THIS AFTERNOON. THE BIG FLOOD RISK WILL BE FOR THE LOCALIZED AREAS THAT RECEIVED THE MOST RAINFALL YESTERDAY. THEY ARE PRONE TO FLOODING PROBLEMS IF THEY RECEIVE THE LOCALLY HIGHER AMOUNTS AGAIN TODAY. && .PREV DISCUSSION... /ISSUED 617 AM CDT SAT MAY 15 2010/ UPDATE...FOR 12Z AVIATION FORECAST AVIATION...STATIONARY FRONT, NEAR A MEM-BNA-JKL LINE, WILL LIFT NORTHWARD TODAY AS A WARM FRONT. SURFACE FLOW WILL BE LIGHT AND NORTHEASTERLY NORTH OF THE FRONT, LIGHT SOUTHERLY TO THE SOUTH. FLOW IN THE SFC-300MB LAYER WILL BE SOUTH TO SOUTHWESTERLY...LIGHT NEAR THE SURFACE, RANGING TO 20-30KTS AT HIGHER ALTITUDES. ATMOSPHERE WILL BE CONDUCTIVE FOR THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD, ESPECIALLY THIS AFTERNOON AND EVENING DURING TIME OF MAX HEATING. A FEW STORMS MAY BECOME SEVERE, WITH HEAVY DOWNPOURS, GUSTY WINDS AND HAIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 15, 5:16 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT MAY 15 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT...WHICH STRETCHED ACROSS THE MID STATE EARLY TODAY ...WILL MOVE NORTHWARD AS A WARM FRONT DURING THE AFTERNOON. THIS WILL LEAVE MIDDLE TENNESSEE IN A WARM AND UNSTABLE AIR MASS...WITH THE LIKELIHOOD FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING MAY DEVELOP WHERE RAINFALL IS HEAVIEST... ESPECIALLY IF IT FALLS WHERE THE HEAVY RAINS FELL ON FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WARM AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE MID STATE SUNDAY...WITH SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY DURING THE AFTERNOON. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS WHICH COULD...ONCE AGAIN...LEAD TO LOCALIZED FLOOD PROBLEMS. A COLD FRONT WILL SWEEP INTO THE MID STATE SUNDAY NIGHT AND BRING EVEN MORE THUNDERSTORMS. LOCALIZED FLOOD PROBLEMS MAY...ONCE AGAIN... DEVELOP. HOWEVER...THE RAINFALL IS FORECAST TO FINALLY TAPER OFF FROM THE WEST ON MONDAY AS THE COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 15, 12:16 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 S FRANKLIN 35.87N 86.84W
05/14/2010 WILLIAMSON TN NWS EMPLOYEE
TREES SNAPPED IN HALF.
&&
21Special weather statement, May 15, 12:57 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CDT SAT MAY 15 2010 TNZ057>060-151845- HICKMAN-LEWIS-MAURY-WILLIAMSON- 1257 PM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...MAURY AND WILLIAMSON COUNTIES... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOHENWALD...MOVING NORTHEAST AT 25 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, May 15, 2:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 5 N COLUMBIA 35.69N 87.05W
05/15/2010 E58 MPH MAURY TN PUBLIC
58 MPH WIND GUST REPORTED JUST NORTH OF COLUMBIA.
&&
JLMLocal storm report, May 15, 3:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ERIN 36.32N 87.70W
05/15/2010 E0.75 INCH HOUSTON TN LAW ENFORCEMENT
&&
21Local storm report, May 15, 3:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 E MCMINNVILLE 35.69N 85.72W
05/15/2010 E1.00 INCH WARREN TN LAW ENFORCEMENT
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 32 min |
| May 15, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 23 min |
| May 15, 1:19 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 26 min |
| May 15, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 35 min |
| May 15, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 30 min |
| May 15, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 27 min |
| May 15, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 23 min |
| May 15, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 24 min |
| May 15, 2:47 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, Dickson, Fentress and 22 more | 28 hr |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 24 min |
| May 15, 3:43 PM CDT | Flash Flood Warning | OHX | Fentress, Overton, Pickett | 2 hr |
| May 15, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 29 min |
| May 15, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 12 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.